Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 13, 2008, 5:08 AM CDT for Manitowoc County, Wisconsin. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 5:08 AM CDT (10:08 UTC)
- Expired
- Jun 13, 2008, 8:54 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Moderate
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manitowoc River at Manitowoc (MTWW3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 131008
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
508 AM CDT FRI JUN 13 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
THE MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
WIC071-132208-
/O.NEW.KGRB.FL.W.0008.080613T1008Z-000000T0000Z/
/MTWW3.2.ER.080613T0323Z.080613T1000Z.000000T0000Z.NR/
508 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE.
* AT 05AM FRIDAY THE STAGE NEAR MANITOWOC WAS...12.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 12.0 FEET...2 FEET ABOVE FLOODSTAGE...MODERATE WIDESPREAD
LOWLAND FLOODING IS OCCURING. WATER MAY BE COVERING PORTIONS
OF CLAY PIT ROAD AND BROADWAY STREET PARK ROAD IN THE CITY OF
MANITOWOC.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED THU FRI
MANITOWOC RIVER
MANITOWOC 10 12.0 FRI 05 AM
$$
RS2 follow-up statements
000 WGUS83 KGRB 132041 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 341 PM CDT FRI JUN 13 2008 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC RIVER... AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY. WIC071-140841- /O.CON.KGRB.FL.W.0008.000000T0000Z-000000T0000Z/ /MTWW3.2.ER.080613T0323Z.080613T1030Z.000000T0000Z.NR/ 341 PM CDT FRI JUN 13 2008 THE FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER NEAR MANITOWOC. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM FRIDAY THE STAGE WAS 10.6 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10.0 FEET. * AT 11.0 FEET...WHICH IS 1.0 FEET ABOVE FLOOD STAGE...WATER IS APPROACHING PORTIONS OF CLAY PIT ROAD AND BROADWAY STREET PARK ROAD. WIDESPREAD LOWLAND FLOODING IS OCCURRING. $$ TH
000
WGUS83 KGRB 140154
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
854 PM CDT FRI JUN 13 2008
...THE FLOOD WARNING HAS BEEN CANCELED FOR THE FOLLOWING RIVERS...MANITOWOC
RIVER...
AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. THE RIVER WILL REMAIN ABOVE BANKFULL STAGE OF 8.0 FEET
THROUGH THE WEEKEND. FAST MOVING WATER AND CURRENTS WILL AFFECT THE
RIVER THROUGH THE WEEKEND. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC071-140224-
/O.CAN.KGRB.FL.W.0008.000000T0000Z-080614T0154Z/
/MTWW3.2.ER.080613T0323Z.080613T1030Z.080613T2040Z.NR/
854 PM CDT FRI JUN 13 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 8:45 PM FRIDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED THU FRI
MANITOWOC RIVER
MANITOWOC 10 9.9 FRI 9 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 4:10 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 13, 4:10 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CDT FRI JUN 13 2008 .SHORT TERM...TODAY THROUGH SATURDAY...THE MAIN FCST CONCERN IS SVR TSTM POTENTIAL FOR SATURDAY. PCPN HAS EDGED EAST OF THE FA EARLY THIS MORNING...BUT LOW CLOUDS AND AREAS OF FOG REMAINED OVER THE RGN. EXPECT LOW CLOUDS AND FOG TO DISSIPATE THIS MORNING AS SOMEWHAT DRIER AIR WORKS ITS WAY INTO THE RGN FROM THE WEST AND BOUNDARY LYR FLOW INCREASES. A WEAK BOUNDARY WILL MOVE INTO EASTERN WI THIS AFTERNOON. WEAK INSTABILITY ALONG THIS BOUNDARY...PLUS SOME UPPER SUPPORT FROM THE RRQ OF AN UPPER LEVEL JET...MAY TRIGGER A FEW STORMS IN NE/EC WI DURING THE AFTERNOON...BUT HAVE PULLED POPS FOR LOCATIONS FARTHER WEST. ANY PCPN THAT DOES DEVELOP SHOULD SHIFT EAST OF THE RGN BY EVG...SO WILL GO WITH A DRY FCST TONIGHT. STAYED CLOSE TO MET GUIDANCE FOR TODAY AND TONIGHT. ON SATURDAY...WAA/ISENT LIFT WILL INCREASE ACROSS THE RGN AHEAD OF A SFC TROF. MODELS SHOW INSTABILITY INCREASING RAPIDLY BY AFTERNOON...WITH CAPES AROUND 1500 J/KG EXPECTED. SCT TSTMS SHD DEVELOP DURING THE AFTERNOON AS THE SFC TROF MOVES THROUGH THE FA AND THE LFQ OF A JET STREAK PUNCHES INTO CNTRL WI. ALL OF GRB CWA IS IN THE SLGT RISK AREA...WHICH SEEMS REASONABLE GIVEN THE INSTABILITY AND MODERATE SHEAR. LOW WET BULB ZERO HGTS IN THE 7-9K FT RANGE SUGGEST GOOD POTENTIAL FOR LARGE HAIL. .LONG TERM...SATURDAY NITE THRU THURSDAY. FORECAST FOCUS ON SEVERE WEATHER POTENTIAL SATURDAY NITE AND SUNDAY. THERE IS STILL ENOUGH INSTABILITY AND SHEAR FOR SEVERE WEATHER SATURDAY NITE...ESPECIALLY DURING THE EVENING...WITH CAPE VALUES OF 1000 TO 1500 J/KG AND AROUND 200 HELICITY. GIVEN THE FORCING STILL AROUND THE AREA WILL RAISE POPS SOME ACROSS THE AREA...WITH HIGHER VALUES ACROSS THE SOUTHEAST AHEAD OF THE 500 MB VORT AND JET MAX. ALTHOUGH INSTABILITY VALUES SOAR TO 1000 TO 2000 J/KG ON SUNDAY...SHEAR IS VERY WEAK AND WINDS DO NOT GET ABOVE 40 KNOTS UNTIL ABOUT 700 MB. WITH THE FAIRLY HIGH CAPE VALUES WILL RAISE POPS A BIT ON SUNDAY...BUT THE SEVERE WEATHER POTENTIAL APPEARS TO BE MUCH FURTHER SOUTH CLOSER TO THE FRONTAL BOUNDARY. PRECIP CHANCES WILL BE LOWER SUNDAY NITE WITH THE LOSS OF DAYTIME HEATING SO WILL LEAVE THE CURRENT PRECIP CHANCES AS IS DURING THIS PERIOD. FROM MONDAY ONWARD THE MODELS GENERATE SOME LIGHT PRECIP FROM TIME TO TIME DURING DIFFERENT TIME PERIODS EACH MODEL RUN. WITH THE MODEL VARIABILITY THAT FAR OUT AND THE LACK OF ANY SIGNIFICANT FEATURE WILL OPT TO LEAVE THE PERIODS THAT FAR OUT AS IS FOR NOW. && .AVIATION...EXPECT LIFR/VLIFR CIGS AND IFR/LIFR VSBYS TO IMPROVE EARLY THIS MORNING AS DRIER AIR ADVECTS INTO THE RGN AND LOW-LEVEL WINDS INCREASE. SCT TSTMS ARE PSBL ALONG A WEAK FRONTAL BOUNDARY IN EASTERN WI THIS AFTERNOON. SCT STORMS ARE ALSO EXPECTED SAT AFTERNOON...SOME POSSIBLY SVR WITH LARGE HAIL AND DAMAGING WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KURIMSKI
Hazardous weather outlook, Jun 13, 4:54 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CDT FRI JUN 13 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 454 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN EASTERN WISCONSIN THIS AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT...BUT MAY BE NEEDED ON SATURDAY. LMZ521-522-541>543-141500- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 454 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. WAVES MAY APPROACH 4 FEET ON LAKE MICHIGAN TODAY...SO BOATERS WITH SMALL CRAFT SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. KIECKBUSCH/KURIMSKI
In the hours before
Local storm report, Jun 13, 4:45 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM HEAVY RAIN 1 NW CHILTON 44.04N 88.17W
06/13/2008 M4.30 INCH CALUMET WI EMERGENCY MNGR
RAINFALL REPORT WAS SINCE 7 AM THURSDAY. CALUMET COUNTY
EMERGENCY MANAGER REPORTED NUMEROUS STREETS AND BASEMENTS
FLOODED IN CALUMET COUNTY FROM HEAVY RAINFALL THURSDAY
EVENING. ST. ANNA FIRE DEPARTMENT NEEDED TO BE SAND
BAGGED TO AVOID FLOODING. 10 FOOT SECTION OF RAILROAD
TIES WASHED OUT NEAR COUNTY HWY BB SOUTH OF ST. JOHN.
&&
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:10 PM CDT | Special Marine Warning | GRB | 76 min | |
| Jun 12, 7:16 PM CDT | Areal Flood Advisory | GRB | Kewaunee | 119 min |
| Jun 12, 8:31 PM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee | 3 hr |
| Jun 12, 8:38 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 4 hr |
| Jun 12, 9:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Jun 13, 12:13 AM CDT | Areal Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 6 hr |
| Jun 13, 5:34 AM CDT | Areal Flood Warning | GRB | Winnebago | 6 hr |
| Jun 13, 4:27 PM CDT | River Flood Warning | GRB | Brown, Outagamie, Winnebago | 12 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.